Asymptotic Bayesian analysis based on a limited information estimator

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

19 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)99-121
Journal / PublicationJournal of Econometrics
Issue number1
Publication statusPublished - Nov 1998


We study asymptotic Bayesian analysis based on a limited information estimator, with an unknown partial likelihood function. It is found that the asymptotic distribution of the estimator approximates the posterior distribution, provided that the estimator's distribution converges uniformly in local neigborhoods around the true parameter value. This provides a Bayesian interpretation to classical limited information procedures, making them available for a semi-parametric Bayesian analysis. Uniform convergence in distribution is essential for such result, as illustrated by examples in which the estimators are pointwise asymptotically normal at every parameter value, but the posterior distributions display discontinuous and possibly non-normal behaviors. © 1999 Elsevier Science S.A. All rights reserved.

Research Area(s)

  • Asymptotic posterior, Bayesian robustness, Limited information estimator